MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: two turbohawk devices were returned one of the turbohawk units was connected to a cutter driver.No other ancillary units were included.The turbohawk connected to the cutter driver was inspected.The cutter blank was visible in the cutter window.The edge of the cutter was approximately 0.3cm distal the cutter window.Traces of dried blood/biological debris was observed at the cutter mouth and within the cutter window.The thumb-switch was retracted and the cutter pulled back into the cutter.No damages were noted.The thumb-switch was advanced with the cutter driver activated.The cutter advanced approximately 0.8cm distal the cutter window.It should be noted the cutter stopped at the location of the plunger.A 0.014 guidewire from the lab was inserted the cutter mouth of the distal assembly and pushed the plunger towards the cutter window after the cutter was retracted back into the cutter window.Resistance was first encountered while attempting to push the plunger.The plunger then was able to be pushed back into the cutter window.The thumb-switch was advanced a second time.The cutter was able to advance approximately 2.9cm distal the cutter window.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk device for treatment of a slightly calcified soft tissue lesion with little tortuosity in the patients mid superficial femoral artery (sfa).Ifu was followed and the device was prepped and inspected prior to use without issue.It is reported the device became jammed and would not close.The physician could turn the cutter off but not completely forward.The cutter was barely closed when the device was removed from the patient.The same issue is reported for a second turbohawk device used in the procedure.A third device h1-lx was used to complete the procedure.No patient injury reported.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7497768
Report Number2183870-2018-00268
Device Sequence Number16631544
Product Code MCW
UDI-Device Identifier00821684065754
UDI-Public00821684065754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Catalogue NumberTH-LX-M
Device Lot NumberA410449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1